Alert archive / Nebraska / Tornado Warnings in 2022
Tornado Warning 12, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 6, 2022, 8:10 PM CDT for Adams County, Kearney County, Nebraska. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 6, 2022, 8:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Adams County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 41 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:10 PM CDT | TSTM WND DMG | 1 Ne Minden, NE | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NE MINDEN. PIVOT FLIPPED AND 8 INCH TREE LIMB DOWN. |
| Jun 6, 8:30 PM CDT | TSTM WND DMG | 4 Ne Minden, NE | 4 TELEPHONE POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
514
WFUS53 KGID 070110
TORGID
NEC001-099-070130-
/O.NEW.KGID.TO.W.0012.220607T0110Z-220607T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
810 PM CDT Mon Jun 6 2022
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Southwestern Adams County in south central Nebraska...
Eastern Kearney County in south central Nebraska...
* Until 830 PM CDT.
* At 810 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Minden, or 14 miles southeast of Kearney, moving
southeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Norman around 820 PM CDT.
Holstein around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4056 9903 4065 9883 4036 9854 4036 9891
TIME...MOT...LOC 0110Z 328DEG 30KT 4055 9889
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Rossi2 follow-up statements
089
WWUS53 KGID 070117
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
817 PM CDT Mon Jun 6 2022
NEC001-099-070130-
/O.CON.KGID.TO.W.0012.000000T0000Z-220607T0130Z/
Adams NE-Kearney NE-
817 PM CDT Mon Jun 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN ADAMS AND SOUTHEASTERN KEARNEY COUNTIES...
At 817 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Norman, or 18 miles southeast of Kearney, moving
southeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Adams and southeastern Kearney Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4052 9900 4058 9882 4036 9858 4036 9891
TIME...MOT...LOC 0117Z 328DEG 30KT 4050 9885
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Rossi561
WWUS53 KGID 070122
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
822 PM CDT Mon Jun 6 2022
NEC001-099-070131-
/O.EXP.KGID.TO.W.0012.000000T0000Z-220607T0130Z/
Adams NE-Kearney NE-
822 PM CDT Mon Jun 6 2022
...THE TORNADO WARNING FOR SOUTHWESTERN ADAMS AND SOUTHEASTERN
KEARNEY COUNTIES WILL EXPIRE AT 830 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Nebraska.
LAT...LON 4052 9900 4058 9882 4036 9858 4036 9891
TIME...MOT...LOC 0121Z 328DEG 30KT 4048 9883
$$
RossiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:12 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 6, 6:12 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 612 PM CDT Mon Jun 6 2022 .DISCUSSION...(This evening through Monday) Issued at 335 PM CDT Mon Jun 6 2022 The main concern in the forecast is the potential for thunderstorms over the next several days. A few disturbances will move through the area, kicking off chances for some showers and storms, a few of which could become strong to severe. Visible satellite imagery shows cumulus clouds in place over the northern two thirds of the forecast area. A few storms have developed along a boundary to the north of the area. These could clip the northeastern part of the forecast area within the next few hours. For the rest of this afternoon and evening, a shortwave trough will move into the area from the west-northwest. Shower and thunderstorm activity is expected to increase as storms continue to fire up to the north and west of the area later this afternoon, moving into an environment conducive for a strong to severe storms. Steep mid-level lapse rates of 7+ C/km and decent shear along with MUCAPE values around 2000 J/kg and DCAPE values around 1000-1300 J/kg appear to support the potential for large hail and damaging winds as the main hazards with any storms that develop. Early Tuesday morning, there is at least a small potential for some patchy fog developing. Confidence in this is low at this time. For the rest of the day, high temperatures will range from the mid-70s to mid-80s. A mid-level shortwave embedded in the larger flow pattern will move across the region in the afternoon and evening, which is where the best chances for showers and storms will be. Through the morning hours, there is a small potential for a few showers and thunderstorms, mainly north of Interstate 80. Confidence in this solution is low and thinking is that most areas will stay relatively dry. Chances for showers/storms increase heading into the afternoon and evening hours, with severe storms once again a possibility. The main hazards will be large hail and damaging winds, however, an isolated tornado cannot be entirely ruled out. An upper ridge moves over the region Wednesday with surface high pressure moving in. Conditions are expected to remain dry for much of the day. Return flow will bring some moisture into areas to the west of us, with a few showers and storms possible. Storm chances increase overnight as the potential shifts to the east. A series of mid-level shortwave troughs will move through the region heading into the extended forecast, bringing nearly daily chances for showers and storms. Friday may be the one exception to this as an upper ridge moving over the area may limit any chances for storms. Highs through the start of the weekend will be in the 70s and 80s. Lows will be in the 50s and 60s. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday) Issued at 550 PM CDT Mon Jun 6 2022 Easterly winds less than 12 KTS expected this evening ahead of some developing convection to our northwest. Expect the chance for TSRAs to increase at both terminals by mid-evening...in the 07/02-03Z time period. Storms should then peak in coverage and intensity late this evening and into the overnight hours...with a prevailing -TSRA group in both TAFs to cover this. TSRAs will decrease in coverage by early Tuesday morning...and as winds become light and variable...some patchy fog development is then possible for a few hours either side of daybreak...with IFR VSBYS possible at both sites. While fog should dissipate by 07/13-14Z...the mid level cloud deck should prevail through the day as winds remain light and somewhat variable. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Wekesser AVIATION...Rossi
Hazardous weather outlook, Jun 6, 3:55 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 355 PM CDT Mon Jun 6 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 355 PM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms have developed in the northern and eastern part of the state this afternoon. Storms are expected to bring the potential for large hail and strong winds to the northern and northeastern parts of the area around mid to late afternoon. Later this evening, thunderstorm chances will increase in the western portions of the area. Strong to severe storms are expected with large hail as large as golf balls and strong winds as high as 60 mph possible. An isolated threat of slightly larger hail is possible. Areas that received a large amount of rainfall over the last couple of nights may see the potential for some flooding should storms train over the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy fog may develop early Tuesday morning which may cause some reductions to visibility. Tuesday poses another risk for strong to severe storms. Large hail and damaging wind gusts are expected to be the primary hazards. An isolated tornado cannot be entirely ruled out. Additionally, areas that have received a high amount of rainfall and experienced flooding earlier in the week may be at increased risk for flooding concerns should heavy rain occur again. Thursday through the end of the weekend, there is a low potential for daily thunderstorm chances across at least a portion of the forecast area. Confidence in the location and timing of any thunderstorm development is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call the National Weather Service with any reports of hail, wind, or flooding this afternoon through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 6, 3:42 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
342 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL GENOA 41.44N 97.73W
06/06/2022 E0.88 INCH NANCE NE TRAINED SPOTTER
&&
ADPSpecial weather statement, Jun 6, 4:15 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Hastings NE
415 PM CDT Mon Jun 6 2022
NEZ049-064-062145-
York NE-Polk NE-
415 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of northeastern York and
southeastern Polk Counties through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shelby to near Stromsburg. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gresham and Waco.
This includes Interstate 80 near mile marker 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4111 9772 4128 9737 4081 9737
TIME...MOT...LOC 2114Z 321DEG 24KT 4120 9740 4110 9765
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MangelsSpecial weather statement, Jun 6, 6:19 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Hastings NE
619 PM CDT Mon Jun 6 2022
NEZ046-061-070000-
Buffalo NE-Sherman NE-
619 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northern Buffalo and
Sherman Counties through 700 PM CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 18 miles southeast of Broken Bow, moving southeast at 50
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Litchfield around 635 PM CDT.
Other locations in the path of this storm include Hazard, Ravenna and
Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Nebraska.
&&
LAT...LON 4128 9875 4105 9875 4105 9873 4083 9872
4082 9931 4105 9942 4105 9921 4138 9920
TIME...MOT...LOC 2319Z 299DEG 46KT 4130 9932
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RossiLocal storm report, Jun 6, 7:13 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL EDDYVILLE 41.02N 99.62W
06/06/2022 M1.00 INCH DAWSON NE LAW ENFORCEMENT
&&
KSLocal storm report, Jun 6, 8:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL ODESSA 40.70N 99.25W
06/06/2022 M1.00 INCH BUFFALO NE LAW ENFORCEMENT
&&
KSLocal storm report, Jun 6, 8:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 5 SSE ODESSA 40.63N 99.23W
06/06/2022 M60 MPH PHELPS NE MESONET
0750 PM TSTM WND GST KEARNEY AIRPORT 40.73N 99.02W
06/06/2022 M61 MPH BUFFALO NE AWOS
0759 PM TSTM WND GST 3 ESE KEARNEY 40.68N 99.04W
06/06/2022 M59 MPH BUFFALO NE MESONET
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:23 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Dawson, Kearney, Phelps | 52 min |
| Jun 6, 7:49 PM CDT | Tornado Warning | GID | Buffalo, Kearney, Phelps | 10 min |
| Jun 6, 8:04 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Kearney, Phelps | 26 min |
| Jun 6, 8:18 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney | 42 min |
| Jun 6, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 44 min |
| Jun 6, 9:49 PM CDT | Special Weather Statement | GID | Dawson | 41 min |
| Jun 6, 9:49 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 30 min |
| Jun 6, 10:05 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 40 min |
| Jun 6, 10:35 PM CDT | Special Weather Statement | GID | Franklin | 25 min |
| Jun 6, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 48 min |
| Jun 6, 11:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 22 min |
| Jun 6, 11:48 PM CDT | Special Weather Statement | GID | Adams | 27 min |
| Jun 7, 12:24 AM CDT | Special Weather Statement | GID | Adams | 36 min |
| Jun 7, 12:34 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 41 min |
| Jun 7, 1:17 AM CDT | Special Weather Statement | GID | Nuckolls | 28 min |
| Jun 7, 1:50 PM CDT | Flood Watch | GID | Furnas, Harlan | 16 hr |
Nearby
Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.